Hail, Johnson
- When
- May 3, 5:23 PM CST
- Where
- Johnson County, 3 mi NW of Clarksville
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 35.500, -93.500
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at May 3, 3:00 PM CST, 2 hours 23 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 400 PM CDT SAT MAY 3 2003 MOST RECENT SURFACE ANALYSIS INDICATES A WARM FRONT IN THE VICINITY OF THE RED RIVER. LOCAL RADARS INDICATE AN AREA OF SCATTERED RETURNS ACROSS NORTHEAST OKLAHOMA...MOVING EAST. SATELLITE IMAGERY INDICATES A WELL DEFINED UPPER WAVE MOVING EAST OVER NORTHERN CALIFORNIA. THE BOUNDARY WILL CONTINUE TO MOVE SLOWLY NORTHWARD TONIGHT. THIS FEATURE MAY BE A FOCUS FOR THUNDERSTORM DEVELOPMENT EARLY THIS EVENING...IF THE ASSOCIATED FORCING CAN OVERCOME CONVECTIVE INHIBITION. SOUTHERLY FLOW IN THE 800-900MB LAYER WILL INCREASE OVERNIGHT...FAVORABLE UPGLIDE IN THIS REGION WILL SUPPORT ADDTIONAL CONVECTIVE DEVELOPMENT ACROSS MOST OF THE FORECAST AREA BY LATE TONIGHT. FORECAST PARAMETERS APPEAR TO BE VERY SUPPORTIVE FOR SEVERE STORMS THAT WILL AFFECT THE REGION LATE SUNDAY AND SUNDAY NIGHT. CONVECTIVE ACTIVITY MAY ORGANIZE TO A LINEARLY ORIENTED MCS BY LATE EVENING. FORECAST INSTABILITY AND SHEAR PROFILES WILL SUPPORT SEVERE LOCAL STORMS FOR MONDAY...ALTHOUGH WEAKER FORCING MAY LIMIT OVERALL COVERAGE. MUCH OF THE EXTENDED PERIODS APPEAR UNSETTELED. HRO 59 82 59 80 / 50 40 60 40 LIT 60 83 63 80 / 40 30 60 50 HOT 64 86 65 82 / 50 40 60 30 PBF 64 84 65 81 / 40 30 60 50 .LZK...NONE. 55
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-041000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT SAT MAY 3 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A FRONT WAS NEARLY STATIONARY NEAR THE ARKANSAS AND LOUISIANA BORDER THIS MORNING. SCATTERED SHOWERS AND THUNDERSTORMS NORTH OF THE FRONT WILL DISSIPATE DURING THE MORNING HOURS...WITH A MOSTLY DRY DAY AHEAD. THE FRONT WILL BEGIN TO MOVE NORTHWARD TONIGHT. A SYSTEM ALOFT FROM THE PLAINS WILL INTERACT WITH THE FRONT...WITH THUNDERSTORMS REDEVELOPING MAINLY ACROSS NORTHERN AND CENTRAL ARKANSAS. IT APPEARS THAT LARGE HAIL WILL BE THE MAIN SEVERE WEATHER THREAT TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ON SUNDAY...THE FRONT MOVING NORTHWARD THROUGH ARKANSAS WILL EXIT THE STATE WITH THUNDERSTORMS LINGERING DURING THE MORNING HOURS. SOUTH OF THE FRONT...SLIGHTLY WARMER...MORE HUMID AND UNSTABLE AIR WILL BE NOTED. A STORM SYSTEM IN THE PLAINS WILL INTENSIFY AND WILL DRAG A COLD FRONT TOWARD ARKANSAS. AHEAD OF THE FRONT... THUNDERSTORMS ARE EXPECTED TO REDEVELOP WITH SEVERE WEATHER LIKELY SUNDAY AFTERNOON AND NIGHT. AT THIS TIME...IT APPEARS THAT THE SEVERE WEATHER ON SUNDAY COULD BE WIDESPREAD. LARGE HAIL...DAMAGING WINDS AND TORNADOES ARE ALL POSSIBLE. PEOPLE ACROSS ARKANSAS SHOULD MONITOR FORECAST INFORMATION CLOSELY TO KEEP TRACK OF THIS DEVELOPING SITUATION. THE COLD FRONT PUSHING INTO ARKANSAS FROM THE PLAINS WILL STALL ACROSS THE REGION THROUGH MUCH OF THE UPCOMING WEEK. SYSTEMS WILL CONTINUE ARRIVING FROM THE PLAINS...AND WILL JOIN WITH THE FRONT TO TRIGGER SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS THROUGH AT LEAST THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE ACROSS NORTHERN AND CENTRAL ARKANSAS TONIGHT. ACTIVATION IS LIKELY ACROSS MUCH OF THE STATE ON SUNDAY...ESPECIALLY DURING THE AFTERNOON AND OVERNIGHT HOURS. 46
The Western Arkansas radar (KSRX), 82 km away, was scanning. The volume nearest the first event began at 23:20 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2003Every state in 2003This day in weather historyWarnings in Arkansas, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5362155.